Alert archive / Alabama / Small Craft Advisories in 2010

Small Craft Advisory 9, NWS Mobile, AL

February 6, 2010

NWS Mobile, AL issued this small craft advisory at Feb 6, 2010, 9:26 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2010, 9:26 PM CST (03:26 UTC)
Expired
Feb 7, 2010, 3:26 AM CST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WHUS74 KMOB 070327
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
926 PM CST SAT FEB 6 2010

...SMALL CRAFT ADVISORY IN EFFECT INTO SUNDAY MORNING FOR ALABAMA NAD
WESTERN FLORIDA PANHANDLE COASTAL WATERS....

.STRONG OFFSHORE FLOW CONTINUES OVER THE AREA...EASING SUNDAY MORNING
AS SURFACE HIGH PRESSURE MOVES TOWARDS THE AREA.

GMZ650-655-670-675-071130-
/O.EXP.KMOB.SC.Y.0008.000000T0000Z-100207T0300Z/
/O.NEW.KMOB.SC.Y.0009.100207T0326Z-100207T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
926 PM CST SAT FEB 6 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS EXTENDED THE SMALL CRAFT 
ADVISORY UNTIL 9 AM CST SUNDAY. 

NORTH WINDS OF 20 TO 25 KNOTS WILL BRING SEAS 7 TO 9 FEET INTO SUNDAY
MORNING. THEY WILL THEN DECREASE BEGINNING SUNDAY MORNING....DROPPING
BELOW 20 KNOTS BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
119 
WHUS74 KMOB 070926
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
326 AM CST SUN FEB 7 2010

...THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS HAS BEEN CANCELLED...

.WINDS OVER THE OFFSHORE WATERS WAS NORTHERLY AROUND 15 KNOTS...A
BRIEF INCREASE TO 15 TO 20 KNOTS MAY OCCUR AROUND SUNRISE BUT WINDS
SHOULD DIMINISH TO LESS THAN 15 KNOTS BY MID MORNING. WAVE HEIGHTS
NEAR SHORE WERE 2 TO 3 FEET AND 4 TO 5 FEET WELL OFFSHORE. 

GMZ650-655-670-675-071030-
/O.CAN.KMOB.SC.Y.0009.000000T0000Z-100207T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
325 AM CST SUN FEB 7 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT CRITERIA.  
$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 5:30 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Feb 6, 5:30 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CST SAT FEB 6 2010

.UPDATE...UPDATE TO AVIATION SECTION FOR 00Z TAF ISSUANCE.

&&

.SHORT TERM [TONIGHT THROUGH MONDAY AFTERNOON]...DECK OF COLD AIR
STRATOCUMULUS CLOUDS WILL REMAIN ACROSS THE FORECAST AREA THROUGH
TONIGHT. CLOUDS WILL BECOME SCATTERED SUNDAY MORNING...FOLLOWED BY
MOSTLY CLEAR SKIES SUNDAY AFTERNOON INTO MONDAY MORNING. LARGE SCALE
SUBSIDENCE MEANWHILE WILL DOMINATE THROUGH THE SHORT TERM...KEEPING
THE REGION RAIN FREE. WEST TO NORTHWEST UPPER FLOW WILL GRADUALLY
TURN THE SOUTHWEST AS THE NEXT LOW PRESSURE SYSTEM EXITS THE SOUTHERN
PLAINS AND APPROACHES THE REGION. THE COLD TEMPERATURES HAVE
RETURNED...WITH THE FORECAST LOWS FOR TONIGHT RANGING FROM 30 TO 35
DEGREES...OR ABOUT 5 TO 10 DEGREES BELOW NORMAL. LOWS SUNDAY NIGHT
WILL ONLY BE A DEGREE OR TWO WARMER. HIGHS ON SUNDAY WILL ONLY REACH
BETWEEN 50 TO 55 DEGREES...OR ABOUT 10 DEGREES BELOW NORMAL.
TEMPERATURES WILL MODERATE ON MONDAY WITH HIGHS RANGING FROM 58 TO 63
DEGREES.

.MID TERM [MONDAY NIGHT THROUGH TUESDAY NIGHT]...A MODERATE TO
STRONG SOUTHEASTERLY LOW LEVEL FLOW AND INCREASING RAIN CHANCES WILL
RETURN MONDAY NIGHT AS THE NEXT LOW PRESSURE AREA EXITS THE SOUTHERN
PLAINS AND APPROACHES THE REGION. WIDESPREAD RAIN SHOWERS MOVING IN
FROM THE WEST MONDAY EVENING WILL EXPAND EASTWARD ACROSS THE ENTIRE
FORECAST AREA BY TUESDAY MORNING. THE WIDESPREAD RAIN SHOWERS WILL
PERSIST THROUGH TUESDAY MORNING...AND THEN MOVE EAST OF THE FORECAST
AREA BY LATE TUESDAY AFTERNOON. CONTINUED TO MENTION ISOLATED
EMBEDDED THUNDERSTORMS IN THE FORECAST FROM MIDNIGHT MONDAY THROUGH
NOON TUESDAY. THE RISK OF SEVERE WEATHER HOWEVER IS VERY LOW AT THIS
TIME. THE SYSTEM IS MOVING THROUGH FAIRLY QUICKLY...SO WIDESPREAD
RAINFALL AMOUNTS ARE ONLY EXPECTED TO RANGE FROM ONE-QUARTER TO
THREE-QUARTERS OF AN INCH. LOCAL ONE INCH AMOUNTS POSSIBLE. HIGHS ON
TUESDAY WILL MAINLY BE IN THE 50S...WITH LOWS TUESDAY NIGHT FALLING
BACK INTO THE LOWER TO MID 30S IN THE WAKE OF A COLD FRONT. /22

.LONG TERM [WEDNESDAY THROUGH SATURDAY]...NO MAJOR CHANGES NEEDED TO
THE EXTENDED GRIDS AT THIS TIME. /22

&&

.AVIATION....(00Z ISSUANCE)LOOKING AT THE CURRENT COLD SURGE STRATUS
DECK...HAVE EXTENDED THE NEAR/JUST BELOW VFR CIGS INTO THE NEAR
DAWN/MORNING HOURS. DEPENDING UPON HOW THE NEXT 6HRS PLAY OUT...MAY
HAVE TO ADJUST THIS. DO EXPECT CLEARING OUT OF THE STRATUS FOR
SUNDAY DAYTIME.

/16

&&

.MARINE...A STRONG HIGH WILL CONTINUE TO DOMINATE AREA WEATHER
THROUGH THE WEEKEND. STRONG NORTHWEST WINDS WILL CONTINUE THIS
EVENING BECOMING NORTH AND DIMINISHING OVERNIGHT. WINDS WILL BECOME
EAST MONDAY THEN SOUTHEAST THEN SOUTH EARLY TUESDAY AND INCREASING
AHEAD OF A COLD FRONT OVER THE MISSISSIPPI VALLEY. WINDS STRENGTHEN
FURTHER FROM THE SOUTH AS A COLD FRONT APPROACHES THEN NORTHWEST BY
LATE TUESDAY AS THE FRONT PASSES. MEANWHILE ANOTHER LOW DEVELOPS OVER
THE WESTERN GULF AND BEGINS MOVING MOVING EAST LATE IN THE PERIOD.
 /77

&&

.FIRE...SURFACE HIGH PRESSURE OVER THE UPPER MIDWEST IS FORECAST TO
EXPAND ACROSS THE MISSISSIPPI RIVER VALLEY THIS WEEKEND. COOL
DAYTIME HIGHS THE NEXT COUPLE DAYS MITIGATES CRITICALLY LOW DAYTIME
HUMIDITY. A MODERATE TO STRONG SOUTHEASTERLY FLOW AND INCREASING
RAIN CHANCES WILL RETURN EARLY NEXT WEEK AS LOW PRESSURE EXITS THE
SOUTHERN PLAINS AND APPROACHES THE REGION. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      32  53  35  60 /  00  00  05  05
PENSACOLA   33  52  37  59 /  00  00  05  05
DESTIN      35  51  39  58 /  00  00  05  05
EVERGREEN   31  52  31  61 /  00  00  05  10
WAYNESBORO  30  51  32  60 /  00  00  05  10
CAMDEN      30  51  31  60 /  00  00  05  10
CRESTVIEW   30  54  29  63 /  00  00  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Feb 6, 6:00 AM CST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST SAT FEB 6 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-071200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST SAT FEB 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE TO STRONG WEST WINDS BECOMING NORTHWEST LATER THIS MORNING
WILL CONTINUE THE NEED FOR A SMALL CRAFT ADVISORY FOR THE AREA BAYS
UNTIL THIS AFTERNOON AND THE GULF WATERS UNTIL THIS EVENING.

MANY OF THE LARGER STREAMS AND RIVERS IN THE AREA ARE CONTINUING TO
RISE AND WILL BE ABOVE FLOOD STAGE OVER THE WEEKEND.  PLEASE REFER
TO THE LATEST RIVER FORECASTS FOR MORE SPECIFIC INFORMATION ON
RIVERS IN YOUR AREA.

LOW TEMPERATURES TONIGHT WILL BE NEAR OR JUST BELOW FREEZING FOR
MOST OF THE AREA NORTH OF INTERSTATE 10.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL AREA RIVERS WILL BE AT OR ABOVE FLOOD STAGE INTO THE FIRST
OF NEXT WEEK. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR
INFORMATION ON AREA RIVERS.

ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA LATE MONDAY INTO TUESDAY MORNING. AT THIS TIME THE
FORECAST IS FOR THE RAIN ASSOCIATED WITH THIS NEXT SYSTEM TO MOVE
QUICKLY ACROSS THE AREA WITH TOTAL RAINFALL AMOUNTS AROUND AN INCH
ACROSS THE COASTAL COUNTIES.  THE TOMBIGBEE RIVER OF WESTERN ALABAMA
AND THE LEAF AND CHICKASAWHAY RIVERS IN SOUTHEAST MISSISSIPPI WILL
REMAIN ABOVE FLOOD STAGE THROUGH MID-WEEK.

MARINERS CAN EXPECT AN INCREASE IN SOUTHEAST WINDS WITH BUILDING
SEAS LATE MONDAY INTO TUESDAY AS THE NEXT FRONTAL SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Small Craft Advisories in Alabama, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.